Nebraska, 2014

Hail in Nebraska, June 28, 2014

June 28, 2014 · NWS OAX · 8 events in 5 counties and zones

Isolated to scattered thunderstorms develop along a cold front across northeast Nebraska during the afternoon on June 28th. The majority of these storms were not severe, but isolated reports of large hail was received from the storms.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
8

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OAX wrote it up.

Isolated to scattered thunderstorms develop along a cold front across northeast Nebraska during the afternoon on June 28th. The majority of these storms were not severe, but isolated reports of large hail was received from the storms. The thunderstorms decreased in coverage and intensity by late evening.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before the first event at Jun 28, 5:30 PM CST, 15 minutes earlier.

Area forecast discussion, Jun 28, 5:30 PM CST, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
630 PM CDT SAT JUN 28 2014

.SHORT TERM...(TONIGHT THROUGH TUESDAY)
ISSUED AT 335 PM CDT SAT JUN 28 2014

SEVERE THUNDERSTORM CHANCES AND HEAVY RAIN THREAT SUNDAY AFTERNOON
THROUGH MONDAY MORNING REMAIN THE PRIMARY FORECAST CONCERNS.

LIGHT SHOWERS JUST AHEAD OF MID LEVEL TROUGH AXIS WERE MOVING
THROUGH EASTERN NEBRASKA AND WESTERN IOWA THIS AFTERNOON. RAIN AND
CLOUDS WERE HOLDING INSTABILITY IN CHECK...HOWEVER CLEARING SKIES
AND WARMING TEMPERATURES WERE NOTED BEHIND THESE SHOWERS IN CENTRAL
AND PARTS OF EASTERN NEBRASKA. MIXED-LAYER CAPE VALUES WERE CLIMBING
ABOVE 1500 J/KG THERE...WITH A WEAK SURFACE BOUNDARY NOTED FROM
NORTHEAST INTO SOUTH CENTRAL NEBRASKA. MEANWHILE CUMULUS FIELD WAS
BECOMING ENHANCED IN EASTERN SOUTH DAKOTA INTO NORTH CENTRAL
NEBRASKA AHEAD OF VORTICITY MAXIMUM LIFTING NORTHEAST FROM WESTERN
NEBRASKA AS SEEN ON WATER VAPOR IMAGERY. MESOSCALE MODEL FORECAST
SUGGESTS CONTINUED DEVELOPMENT HERE...WITH SCATTERED STORMS DRIFTING
SOUTHEAST INTO NORTHEAST NEBRASKA THIS AFTERNOON...THEN EVENTUALLY
DIMINISHING LATE THIS EVENING WITH LOSS OF DAYTIME HEATING AS THEY
APPROACH THE OMAHA METRO. FARTHER SOUTH...PREVIOUS INDICATIONS OF
POTENTIAL FOR STORMS RAKING SOUTHEAST NEBRASKA AND SOUTHWEST IOWA
THIS EVENING APPEARS TO BE WANING. THE AXIS OF BEST INSTABILITY AND
CURRENT STORM TRACK ACROSS EASTERN KANSAS SUGGESTS STORMS THERE WILL
TRACK INTO WESTERN MISSOURI AND MISS OUR CWA.

MOST CONVECTION LOOKS TO END BY MIDNIGHT TONIGHT WITH A RELATIVELY
DRY PERIOD OVERNIGHT. HOWEVER SOME WARM ADVECTION ELEVATED
CONVECTION COULD POP ACROSS NORTH CENTRAL AND NORTHEAST NEBRASKA
LATE TONIGHT AS 50KT LOW LEVEL JET ADVECTS HIGH THETA-E AIR INTO
THAT REGION. ELEVATED INSTABILITY FORECASTS ARE WEAK...SO SEVERE
STORMS ARE NOT EXPECTED IN THE MORNING.

THE AFTERNOON SHOULD PROVE A DIFFERENT STORY. WEAK FRONTAL BOUNDARY
IN NORTHEAST NEBRASKA THIS EVENING IS FORECAST TO SETTLE SOUTHEAST
SUNDAY...AND LIE SOMEWHERE CLOSE TO A SIOUX CITY TO COLUMBUS LINE BY
THE AFTERNOON. STRONG INSTABILITY IS FORECAST TO DEVELOP AHEAD OF
THE FRONT AS TEMPERATURES WARM INTO THE LOWER 90S AND DEW POINTS
INTO THE LOWER 70S...YIELDING OVER 3000 J/KG OF SURFACE-BASED CAPE.
FORECAST SOUNDINGS SUGGEST SOME CONVECTIVE INHIBITION WILL HAVE TO
BE OVERCOME EARLY IN THE AFTERNOON...BUT MOST OF THAT CAP IS ERODED
BY ABOUT 4 PM. A WEAK SHORTWAVE IN THE 700MB TO 500MB LAYER IS
SUGGESTED BY GFS HEIGHT FIELDS...HELPING TO TRIGGER CONVECTION IN
THE AFTERNOON. LAYER SHEAR PROFILES ARE SUPPORTIVE OF ROTATING
STORMS AS 40 TO 45KT OF WESTERLY 0-6KM BULK SHEAR ALIGNS AT A STEEP
ANGLE TO FRONT AND INSTABILITY AXIS. THUS ALL MODES OF SEVERE APPEAR
POSSIBLE...ESPECIALLY INITIALLY WHEN LOOPING HODOGRAPHS ARE MOST
PREVALENT. HAIL AND WIND THREAT SHOULD CONTINUE WELL INTO THE
EVENING AS COMPLEX DEVELOPS AND SHIFTS SOUTHEAST INTO SOUTHEAST
NEBRASKA AND SOUTHWEST IOWA. AFTER MIDNIGHT...MOST OF THIS ACTIVITY
SHOULD BE MOVING OUT OF OUR CWA. HOWEVER SURFACE LOW IN NORTHWEST
KANSAS IS FORECAST TO RIDE NORTHEAST ALONG REMNANT FRONTAL BOUNDARY
ENHANCING LIFT AS IT HEADS TOWARD OUR CWA. THUS WILL KEEP FAIRLY
HIGH POPS GOING AFTER MIDNIGHT INTO MONDAY MORNING FOR A GOOD PART
OF OUR AREA BEFORE THIS SURFACE LOW AND UPPER WAVE PASS TO THE EAST.
LINGERING STORMS MAY PERSIST INTO MONDAY AFTERNOON AS WELL BUT WILL
BE MORE SPOTTY.

MONDAY NIGHT AND TUESDAY WILL BE RELATIVELY DRY AND A BIT COOLER.
MID LEVEL LOW SPINNING TOWARD THE NORTHERN GREAT LAKES AND
EVENTUALLY HUDSON BAY WILL DRIVE A SHORTWAVE THROUGH THE NORTHERN
PLAINS. PARTS OF OUR NORTH AND NORTHEAST CWA MAY BE CLOSE ENOUGH TO
THIS FEATURE TO SEE SCATTERED SHOWERS TUESDAY AFTERNOON. OTHERWISE
NORTHWEST LOW LEVEL FLOW AND 850 TEMPERATURES IN THE SINGLE DIGITS
SUGGEST HIGHS WILL HOLD CLOSER TO 80 TUESDAY.

.LONG TERM...(TUESDAY NIGHT THROUGH SATURDAY)
ISSUED AT 335 PM CDT SAT JUN 28 2014

MOST OF THE LONG TERM PERIOD LOOKS DRY. NORTHWEST FLOW ON BACK SIDE
OF MID LEVEL TROUGH SETTING UP FROM HUDSON BAY LOW THROUGH THE GREAT
LAKES WILL KEEP A RELATIVELY COOL AIRMASS IN PLACE WEDNESDAY AND
THURSDAY AS SURFACE HIGH PRESSURE SETTLES INTO THE PLAINS. HIGHS
IN THE UPPER 70S TO LOWER 80S ARE EXPECTED BOTH THOSE DAYS. UPPER
RIDGING BEGINS TO NUDGE CLOSER TO THE PLAINS FRIDAY AND
SATURDAY...SO TEMPERATURES WILL REBOUND BACK TOWARD 90. SHORTWAVE
IN THE MID LEVEL FLOW WILL LIKELY POP CONVECTION IN THE NORTHERN
PLAINS FRIDAY NIGHT AND SATURDAY...WHICH COULD DEVELOP AS FAR
SOUTH AS EASTERN NEBRASKA AND WESTERN IOWA. WILL INSERT SMALL POPS
FOR THAT POSSIBILITY.

&&

.AVIATION...(00Z TAFS FOR KOFK...KLNK AND KOMA.)
ISSUED AT 626 PM CDT SAT JUN 28 2014

EXCEPT IN TSRA VFR CONDITIONS ARE EXPECTED THROUGH THE PERIOD.
TSRA WILL BE POSSIBLE...ALONG WITH MVFR VISBY AND GUSTY
WINDS...OVER THE NEXT HOUR OR SO AT KOFK BUT OTHERWISE THE
KOMA/KLNK TAFS SHOULD REMAIN DRY TONIGHT. WE DO EXPECT SCT TSRA TO
DEVELOP DURING THE DAY ON SUN AND WILL INCLUDE SOME MENTION AT
KOMA/KLNK DURING THE MID TO LATE AFTN ALONG WITH THE ASSOCIATED
MVFR CONDS.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.

&&

SHORT TERM...DERGAN
LONG TERM...DERGAN
AVIATION...BOUSTEAD
Hazardous weather outlook, Jun 28, 4:33 PM CST, 1 hour 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
533 PM CDT SAT JUN 28 2014

IAZ043-055-056-069-080-091-NEZ011-012-015>018-030>034-042>045-
050>053-065-066-078-088>090-092-291245-
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MONTGOMERY-PAGE-KNOX-CEDAR-
THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-STANTON-CUMING-BURT-
PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-SAUNDERS-DOUGLAS-SARPY-
SEWARD-LANCASTER-SALINE-JEFFERSON-GAGE-JOHNSON-PAWNEE-
533 PM CDT SAT JUN 28 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST
NEBRASKA AND SOUTHEAST NEBRASKA.

.DAY ONE...TONIGHT AND SUNDAY

ISOLATED TO SCATTERED THUNDERSTORMS WILL CONTINUE IN NORTHEAST
NEBRASKA THIS EVENING. SMALL HAIL AND GUSTY WINDS CAN BE EXPECTED
WITH THIS ACTIVITY. LATE TONIGHT...GENERALLY AFTER 4
AM...ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE ACROSS NORTHEAST
NEBRASKA. THESE THUNDERSTORMS ARE EXPECTED TO INCREASE IN COVERAGE
AND MOVE INTO WEST CENTRAL IOWA DURING THE MORNING HOURS. ISOLATED
HAIL GREATER THAN QUARTER SIZE IS POSSIBLE WITH THIS ACTIVITY.

BY EARLY AFTERNOON...ADDITIONAL THUNDERSTORMS ARE EXPECTED TO
DEVELOP FROM WESTERN IOWA INTO SOUTHEAST NEBRASKA. SEVERE WEATHER
IS LIKELY WITH THIS ACTIVITY DUE TO STRONG TO EXTREME INSTABILITY
AND FAVORABLE SHEAR. LARGE HAIL...DAMAGE WINDS...AND HEAVY
RAINFALL ARE THE MAIN THREATS FROM THESE STORMS. THESE
THUNDERSTORMS WILL MOVE EAST THROUGH THE AFTERNOON WITH THE
SEVERE WEATHER THREAT DIMINISHING BY EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY

ADDITIONAL THUNDERSTORMS MAY DEVELOP OVER CENTRAL NEBRASKA LATE
SUNDAY EVENING AND THEN MOVE INTO EASTERN NEBRASKA OVERNIGHT
SUNDAY...LASTING INTO MONDAY MORNING. SEVERE WEATHER WOULD BE
POSSIBLE WITH THIS ACTIVITY AS WELL...MAINLY IN THE FORM OF LARGE
HAIL. FINALLY...AS A COLD FRONT MOVES SOUTHEAST SOUTHEAST
NEBRASKA AND SOUTHWEST IOWA MONDAY AFTERNOON ADDITIONAL ISOLATED
THUNDERSTORM DEVELOPMENT IS POSSIBLE ALONG THE FRONT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT...BUT MAY BE NEEDED
SUNDAY.

IAZ079-090-NEZ067-068-091-093-291245-
MILLS-FREMONT-CASS-OTOE-NEMAHA-RICHARDSON-
533 PM CDT SAT JUN 28 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA
AND SOUTHEAST NEBRASKA.

.DAY ONE...TONIGHT AND SUNDAY

ISOLATED TO SCATTERED THUNDERSTORMS WILL CONTINUE IN NORTHEAST
NEBRASKA THIS EVENING. SMALL HAIL AND GUSTY WINDS CAN BE EXPECTED
WITH THIS ACTIVITY. LATE TONIGHT...GENERALLY AFTER 4
AM...ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE ACROSS NORTHEAST
NEBRASKA. THESE THUNDERSTORMS ARE EXPECTED TO INCREASE IN COVERAGE
AND MOVE INTO WEST CENTRAL IOWA DURING THE MORNING HOURS. ISOLATED
HAIL GREATER THAN QUARTER SIZE IS POSSIBLE WITH THIS ACTIVITY.

BY EARLY AFTERNOON...ADDITIONAL THUNDERSTORMS ARE EXPECTED TO
DEVELOP FROM WESTERN IOWA INTO SOUTHEAST NEBRASKA. SEVERE WEATHER
IS LIKELY WITH THIS ACTIVITY DUE TO STRONG TO EXTREME INSTABILITY
AND FAVORABLE SHEAR. LARGE HAIL...DAMAGE WINDS...AND HEAVY
RAINFALL ARE THE MAIN THREATS FROM THESE STORMS. THESE
THUNDERSTORMS WILL MOVE EAST THROUGH THE AFTERNOON WITH THE
SEVERE WEATHER THREAT DIMINISHING BY EVENING.

MINOR FLOODING WILL CONTINUE THROUGH TONIGHT ON THE MISSOURI
RIVER...GENERALLY DOWNSTREAM OF PLATTSMOUTH.

.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY

ADDITIONAL THUNDERSTORMS MAY DEVELOP OVER CENTRAL NEBRASKA LATE
SUNDAY EVENING AND THEN MOVE INTO EASTERN NEBRASKA OVERNIGHT
SUNDAY...LASTING INTO MONDAY MORNING. SEVERE WEATHER WOULD BE
POSSIBLE WITH THIS ACTIVITY AS WELL...MAINLY IN THE FORM OF LARGE
HAIL. FINALLY...AS A COLD FRONT MOVES SOUTHEAST SOUTHEAST
NEBRASKA AND SOUTHWEST IOWA MONDAY AFTERNOON ADDITIONAL ISOLATED
THUNDERSTORM DEVELOPMENT IS POSSIBLE ALONG THE FRONT.

FLOODING WILL PERSIST ON THE MISSOURI RIVER FROM PLATTSMOUTH DOWNSTREAM
INTO EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT...BUT MAY BE NEEDED
ON SUNDAY.

In the hours before

Special weather statement, Jun 28, 2:58 PM CST, 2 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
358 PM CDT SAT JUN 28 2014

NEZ016-030-282130-
ANTELOPE NE-BOONE NE-
358 PM CDT SAT JUN 28 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BOONE AND SOUTHERN
ANTELOPE COUNTIES UNTIL 430 PM CDT...

AT 357 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11
MILES WEST OF ELGIN...OR 39 MILES NORTHEAST OF ORD...MOVING NORTHEAST
AT 25 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
NELIGH...ELGIN...CLEARWATER AND OAKDALE.

LAT...LON 4208 9829 4218 9818 4215 9799 4201 9789
      4190 9792 4189 9795 4186 9829
TIME...MOT...LOC 2057Z 242DEG 20KT 4193 9830

MAYES
Special weather statement, Jun 28, 3:10 PM CST, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
410 PM CDT SAT JUN 28 2014

NEZ011-012-282145-
CEDAR NE-KNOX NE-
410 PM CDT SAT JUN 28 2014

...SPECIAL WEATHER STATEMENT...

AT 410 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES WEST OF BLOOMFIELD
TO NEAR CREIGHTON...AND MOVING NORTHEAST AT 25 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
BLOOMFIELD...CROFTON...CENTER...WINNETOON...BAZILE MILLS...LEWIS AND
CLARK STATE RECREATION AREA...GAVINS POINT DAM AND CAMPGROUNDS AND
LINDY.

LAT...LON 4286 9737 4250 9772 4250 9812 4285 9776
      4284 9767 4286 9761 4285 9756 4286 9750
      4285 9748 4285 9744 4287 9742
TIME...MOT...LOC 2110Z 243DEG 20KT 4265 9784 4251 9800

MAYES
Special weather statement, Jun 28, 3:30 PM CST, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
430 PM CDT SAT JUN 28 2014

NEZ011-016-282200-
ANTELOPE NE-KNOX NE-
430 PM CDT SAT JUN 28 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN KNOX AND
NORTHWESTERN ANTELOPE COUNTIES UNTIL 500 PM CDT...

AT 429 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES SOUTHWEST OF
VERDIGRE TO NEAR ORCHARD...AND MOVING EAST AT 20 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
CREIGHTON...WINNETOON...BAZILE MILLS...THE HIGHWAY 14 AND 59 JUNCTION
AND ASHFALL FOSSIL BEDS STATE HISTORICAL PARK.

LAT...LON 4253 9821 4256 9777 4235 9801 4235 9830
      4245 9830
TIME...MOT...LOC 2129Z 257DEG 18KT 4247 9814 4238 9830

MAYES
Special weather statement, Jun 28, 4:12 PM CST, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
512 PM CDT SAT JUN 28 2014

NEZ016-282245-
ANTELOPE NE-
512 PM CDT SAT JUN 28 2014

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ANTELOPE AND SOUTHWESTERN
PIERCE COUNTIES UNTIL 545 PM CDT...

AT 512 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
CLEARWATER...OR 34 MILES SOUTHEAST OF ONEILL...MOVING NORTHEAST AT 20
MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
NELIGH...CLEARWATER AND OAKDALE.

LAT...LON 4230 9800 4226 9788 4221 9783 4204 9784
      4198 9830 4216 9830
TIME...MOT...LOC 2212Z 246DEG 19KT 4209 9820

MAYES
Special weather statement, Jun 28, 4:46 PM CST, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
546 PM CDT SAT JUN 28 2014

NEZ016-017-030-031-282315-
MADISON NE-ANTELOPE NE-PIERCE NE-BOONE NE-
546 PM CDT SAT JUN 28 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MADISON...
NORTHEASTERN BOONE...SOUTHERN ANTELOPE AND SOUTHWESTERN PIERCE
COUNTIES UNTIL 615 PM CDT...

AT 546 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR OAKDALE TO NEAR
PETERSBURG...AND MOVING EAST AT 30 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
NORFOLK...BATTLE CREEK...ELGIN...OAKDALE...MEADOW GROVE...HADAR AND
TILDEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4194 9827 4217 9794 4216 9751 4207 9742
      4186 9757 4181 9776 4191 9830 4193 9830
TIME...MOT...LOC 2246Z 265DEG 28KT 4205 9791 4180 9816

MAYES
Special weather statement, Jun 28, 5:36 PM CST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
636 PM CDT SAT JUN 28 2014

NEZ017-018-290000-
WAYNE NE-PIERCE NE-
636 PM CDT SAT JUN 28 2014

...SIGNIFICANT WEATHER ADVISORY FOR WAYNE AND SOUTHEASTERN PIERCE
COUNTIES UNTIL 700 PM CDT...

AT 635 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
HOSKINS...OR 8 MILES NORTHEAST OF NORFOLK...MOVING NORTHEAST AT 20
MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
WAYNE...WINSIDE...HADAR...HOSKINS...CARROLL AND 8 MILES SOUTH OF
WAYNE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4232 9701 4227 9702 4226 9698 4210 9688
      4209 9748 4218 9751 4235 9705 4235 9703
TIME...MOT...LOC 2335Z 245DEG 19KT 4213 9732

MAYES

The radar

The Omaha radar (KOAX), 125 km away, was scanning. The volume nearest the first event began at 23:45 UTC.

Open the radar archive at this moment

Event by event

8 hail. Local standard time, as filed.

Hail, Pierce

When
June 28, 5:45 PM CST
Where
Pierce County, 2.58 mi NE of Hadar
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
42.130, -97.420

Hail, Colfax

When
June 28, 6:50 PM CST
Where
Colfax County, 0.52 mi E of Clarkson
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
41.720, -97.120

Hail, Colfax

When
June 28, 7:02 PM CST
Where
Colfax County, Howells
Measured
0.75 in hail
Reported by
COOP Observer
Coordinates
41.720, -97.000

Hail, Colfax

When
June 28, 7:07 PM CST
Where
Colfax County, Howells
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
41.720, -97.000

Hail, Dodge

When
June 28, 8:06 PM CST
Where
Dodge County, 1.38 mi N of North Bend
Measured
1 in hail
Reported by
Public
Coordinates
41.490, -96.780

The public also indicated 45 to 55 mph winds with the hail.

Hail, Dodge

When
June 28, 8:08 PM CST
Where
Dodge County, North Bend
Measured
0.88 in hail
Reported by
Law Enforcement
Coordinates
41.470, -96.780

Hail, Washington

When
June 28, 9:18 PM CST
Where
Washington County, 3.88 mi WSW of Kennard
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
41.450, -96.270

Hail, Douglas

When
June 28, 9:42 PM CST
Where
Douglas County, 3.61 mi SSE of Flightland Arpt
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
41.370, -96.100

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2014Every state in 2014This day in weather historyWarnings in Nebraska, June 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 515728, 515729, 515730, 515731, 515732, 515733, 515734, 515735.